Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 294, NWS Louisville, KY

July 21, 2018Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 21, 2018, 1:43 AM CDT for Logan County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2018, 1:43 AM CDT (06:43 UTC)
Expired
Jul 21, 2018, 2:15 AM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Logan County, KY

The radar

The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 6:22 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3305 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3305 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS53 KLMK 210643
SVRLMK
KYC141-210715-
/O.NEW.KLMK.SV.W.0294.180721T0643Z-180721T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
143 AM CDT SAT JUL 21 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Logan County in south central Kentucky...

* Until 215 AM CDT.

* At 143 AM CDT, a severe thunderstorm was located 10 miles northeast
  of Russellville, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Auburn, Gasper, Insco, Dennis, Homer, Buffalo Fork, Chandlers
  Chapel, Costelow and Richelieu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 200 AM CDT for south central
Kentucky.

LAT...LON 3681 8684 3700 8688 3702 8672 3700 8667
      3688 8662 3688 8666 3685 8668
TIME...MOT...LOC 0643Z 346DEG 13KT 3696 8675 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS
2 follow-up statements
270 
WWUS53 KLMK 210702
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
202 AM CDT SAT JUL 21 2018

KYC141-210715-
/O.CON.KLMK.SV.W.0294.000000T0000Z-180721T0715Z/
Logan KY-
202 AM CDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EAST CENTRAL LOGAN COUNTY...

At 202 AM CDT, a severe thunderstorm was located 9 miles east 
northeast of Russellville, moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Auburn, Gasper, Dennis and Chandlers Chapel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

Report severe weather to local law enforcement, post your report to 
the National Weather Service Louisville Facebook page, or tweet your 
report using hashtag L, M, K, spotter.

&&

LAT...LON 3693 8687 3698 8666 3688 8662 3688 8666
      3685 8668 3681 8684
TIME...MOT...LOC 0702Z 346DEG 13KT 3689 8673 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS
928 
WWUS53 KLMK 210712
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
212 AM CDT SAT JUL 21 2018

KYC141-210722-
/O.EXP.KLMK.SV.W.0294.000000T0000Z-180721T0715Z/
Logan KY-
212 AM CDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOGAN COUNTY WILL
EXPIRE AT 215 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville  Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3693 8687 3698 8666 3688 8662 3688 8666
      3685 8668 3681 8684
TIME...MOT...LOC 0712Z 346DEG 13KT 3688 8673 

$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:40 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 21, 12:40 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
140 AM EDT Sat Jul 21 2018

...Updated Aviation and Forecast Discussion...

.Forecast Update...
Issued at 130 AM EDT Sat Jul 21 2018

Area for severe weather is shrinking quickly this hour. Issued an
earlier update to cancel more counties.  Main focus now is near BWG,
especially where storms are developing near an outflow boundary in
Butler county.  Still have tons of lightning and heavy rain, but
strikes slowly are coming down as well.

Issued at 1056 PM EDT Fri Jul 20 2018

After conferring with SPC, dropped counties from the northern part
of the watch behind the main line. Ahead of the line an isolated
tornado is still a possibility from any individual cells, but the
main threat is transitioning to a straight-line wind scenario with
the line along the Ohio River that will drop south through central
Kentucky. General flooding will be less of a threat with the
progressive line moving nearly perpendicular to its orientation, but
local water issues in the torrential rains within the line itself
will still be possible.

Issued at 950 PM EDT Fri Jul 20 2018

500 mb jet streak continues to provide a focus for storm development
this evening. Starting to see some training in areas where southwest
flow is meeting up with outflow from earlier cells.  Still plenty of
instability in the warm sector ahead of that boundary, so the severe
threat will continue generally south of the I-64 corridor for a few
more hours. Decided to cancel a row of counties on the northern part
of the watch, but no other changes this package.

Issued at 740 PM EDT Fri Jul 20 2018

Storms have redeveloped over southern Indiana and will proceed
southeast across central Kentucky this evening. Though there is some
convective inhibition behind the earlier storms east of Interstate
65, there is still strong flow aloft and strong low level shear
ahead of a surface boundary over southern Indiana. SPC has issued a
Tornado Watch for southern Indiana and central Kentucky ahead of the
storms, though the watch will likely be able to be gradually
canceled early from north to south as the storms move through.

Mesoscale Update...
Issued at 445 PM EDT Fri Jul 20 2018

...Severe Weather Threat Will Continue...

Line/cluster of storms moving into the Bluegrass is starting to
trail cells in an east-west orientation. This will likely increase
the flood threat over the next few hrs, generally along/just south
of the Bluegrass Parkway.

Will have to closely watch southern Indiana heading into early
evening, as storms continue to re-develop over SE Indiana with good
evidence of a boundary trailing SW toward Louisville. Environment in
this area is especially favorable for tornadoes given LCL heights
around 750m and bullseyes of 0-1km shear and helicity. The only real
limiting factor is the debris cloudiness from earlier storms, but
with clear skies along and west of I-65, would expect the atmosphere
to recover quickly.

Bottom line is that this event is not over, and all need to remain
weather aware!

&&

.Short Term...(This evening through Saturday)
Issued at 310 PM EDT Fri Jul 20 2018

...Severe Weather Outbreak Ongoing...

Severe convection is underway across southern Indiana and just into
north central Kentucky. Strong instability and unseasonably strong
wind fields aloft are supporting supercells focused along a NE-SW
oriented boundary now pushing east of I-65. We have had at least one
video confirmation of a tornado in Harrison County, Indiana, and
several reports of hail golfball size or larger. Expect this threat
to continue as we head toward sunset. Tornado threat will be
greatest along and NE of a boundary that currently runs from near
Madison, Indiana southeastward to near LEX. Surface winds remain at
least somewhat backed in this area.

Hi-res models continue to suggest at least one or two rounds of
additional development into the evening, and either of these
impulses could congeal into a linear feature with the potential for
significant wind damage.

Overall threat for flooding is fairly low as these storms remain
progressive. However, any repeated heavy rainfall, especially in
urban areas, could result in localized flooding.

Storms should wind down around midnight, with the rest of the
overnight remaining quiet, although on the muggy side. Strong upper
low settling over Lake Michigan will support mainly diurnal
convection on Saturday. The morning should remain dry, but will
carry likely POPs after 18Z Sat. Could still see a few strong
storms, mainly in south-central Kentucky, but the threat for more
organized severe wx should remain south and east of our area.

.Long Term...(Saturday night through Friday)
Issued at 315 PM EDT Fri Jul 20 2018

Unseasonably strong upper low will slowly make its way into the Deep
South by Monday. Will continue high POPs on Sunday, with mainly
diurnally driven convection. Wind fields continue to weaken, so not
expecting much organization to it.

Once the upper low is to our south and east on Monday, we'll trend
back into a more typical summertime pattern. Westerlies remain to
our north with a weak bagginess over the Deep South. Expect
seasonable temps, typical summertime mugginess, with scattered
afternoon thunderstorms possible each day.

&&

.Aviation...(06Z TAF Issuance)
Issued at 135 AM EDT Sat Jul 21 2018

Area of convection continues to slowly drop to the SE over south-
central KY at this time. BWG will be affected by these storms over
the next 1-2 hours with brief heavy rain and gusty winds, before
cells move to the SE of the TAF site. Light rain will end at LEX
within the next hour as well. Otherwise, a mid-level cloud ceiling
will persist at all TAF sites for a few hours overnight, except at
HNB where skies have cleared. Surface winds will be SW at 5-10 kts,
becoming W at SDF and LEX by morning, while remaining W to NW at HNB.

On Saturday, scattered to broken low clouds will develop at all TAF
sites, generally roughly around 3000 ft (borderline VFR-MVFR).
During the afternoon, scattered showers and a few thunderstorms are
expected, except possibly BWG which would have the least coverage.
Surface winds will be W to NW at 10-15 kts, gusting up to 20 kts.

For Saturday night, precip should diminish or end, but isolated
showers will remain possible at SDF, HNB, and possibly LEX. Clouds
will remain and even lower late Saturday night and Sunday morning
into the low MVFR category.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...RAS/13/RJS
Short Term...RAS
Long Term...RAS
Aviation...TWF
Hazardous weather outlook, Jul 20, 10:54 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1154 PM EDT Fri Jul 20 2018

INZ076>079-083-084-089>092-KYZ025-029>043-046>049-055>057-220400-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Meade-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine-
Boyle-Garrard-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville,
Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton,
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Springfield, Harrodsburg, Nicholasville, Winchester, Danville,
Lancaster, and Richmond
1154 PM EDT Fri Jul 20 2018 /1054 PM CDT Fri Jul 20 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Any flooding that occurred from earlier storms will slowly subside
overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Afternoon thunderstorms are expected Saturday and Sunday. A few
strong storms are possible on Saturday afternoon. The main threats
will be gusty winds and heavy rainfall.

Scattered afternoon and evening storms are expected each day through
the next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

KYZ023-024-026>028-045-053-054-061>067-070>078-081-082-220400-
Hancock-Breckinridge-Ohio-Grayson-Hardin-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Hartford, Leitchfield, Elizabethtown, Bardstown, Hodgenville,
Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
1154 PM EDT Fri Jul 20 2018 /1054 PM CDT Fri Jul 20 2018/

...TORNADO WATCH 294 IN EFFECT UNTIL 3 AM EDT /2 AM CDT/ SATURDAY...

This hazardous weather outlook is for portions of central Kentucky.

.DAY ONE...Tonight.

Severe storms will continue. Damaging winds, large hail, and
tornadoes are all threats along with very heavy rainfall and intense
frequent lightning. Have a way to receive weather warnings and a plan
of action.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Afternoon thunderstorms are expected Saturday and Sunday. A few
strong storms are possible on Saturday afternoon, mainly in south
central Kentucky. The main threats will be gusty winds and heavy
rainfall.

Scattered afternoon and evening storms are expected each day through
the next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

13

In the hours before

Special weather statement, Jul 21, 12:02 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
1202 AM CDT SAT JUL 21 2018

KYZ026-027-061>063-071-074-210545-
Hart-Grayson-Warren-Edmonson-Barren-Butler-Ohio-
1202 AM CDT SAT JUL 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HART...
BUTLER...SOUTHWESTERN GRAYSON...NORTHERN WARREN...CENTRAL BARREN...
SOUTHEASTERN OHIO AND EDMONSON COUNTIES...

At 1202 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Morgantown to 13
miles southwest of Leitchfield to near Brownsville to near Glasgow.
Movement was south at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bowling Green, Glasgow, Morgantown, Brownsville, Casey, Lee, Beaver
Dam, Horse Cave, Cave City and Smiths Grove.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3711 8689 3714 8693 3718 8692 3718 8689
      3722 8690 3724 8694 3740 8694 3750 8647
      3729 8600 3685 8578 3689 8608 3690 8607
      3690 8615 3691 8614 3693 8614 3691 8615
      3707 8643 3702 8673 3707 8694
TIME...MOT...LOC 0502Z 354DEG 15KT 3728 8682 3733 8647 3716 8619 3704
8591

RJS
Special weather statement, Jul 21, 12:28 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
1228 AM CDT SAT JUL 21 2018

KYZ081-082-210600-
Cumberland-Clinton-
1228 AM CDT SAT JUL 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLINTON AND
SOUTHEASTERN CUMBERLAND COUNTIES...

At 1228 AM CDT, a strong thunderstorm was located near Albany, moving
southeast at 50 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Albany, Snow, Huntersville, Rolan, Hobart, Wolf River Dock, Browns
Crossroads, Bug, Cannons Mill and Frogue.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3662 8513 3663 8530 3665 8532 3677 8516
      3665 8500 3663 8500 3662 8498
TIME...MOT...LOC 0528Z 318DEG 45KT 3666 8518

SCHOETTMER
Special weather statement, Jul 21, 12:42 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
1242 AM CDT SAT JUL 21 2018

KYZ026-027-061-062-070-071-210615-
Grayson-Warren-Logan-Edmonson-Butler-Ohio-
1242 AM CDT SAT JUL 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LOGAN...
BUTLER...SOUTH CENTRAL GRAYSON...NORTHERN WARREN...SOUTHEASTERN OHIO
AND EDMONSON COUNTIES...

At 1241 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles east of Dunmor to Morgantown to
near Brownsville. Movement was south at 15 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Bowling Green, Morgantown, Brownsville, Plum Springs, Anderson,
Casey, Lee, Lewisburg, Smiths Grove and Oakland.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3707 8694 3708 8694 3709 8690 3710 8690
      3711 8689 3713 8690 3713 8691 3714 8693
      3718 8692 3718 8689 3719 8691 3722 8690
      3722 8691 3736 8679 3734 8617 3706 8611
      3702 8613 3693 8696 3707 8701
TIME...MOT...LOC 0541Z 351DEG 14KT 3710 8680 3720 8670 3722 8625

RJS
Special weather statement, Jul 21, 1:12 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
112 AM CDT SAT JUL 21 2018

KYZ061-062-071-073-074-210645-
Warren-Allen-Edmonson-Barren-Butler-
112 AM CDT SAT JUL 21 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ALLEN...EAST
CENTRAL BUTLER...WARREN...WEST CENTRAL BARREN AND CENTRAL EDMONSON
COUNTIES...

At 111 AM CDT, strong thunderstorms were located near Brownsville,
Morgantown, and just north of Bowling Green, moving south at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bowling Green, Brownsville, Plum Springs, Crestmoor, Memphis
Junction, Mount Victor, Smiths Grove, Oakland, Woodbury and
Roundhill.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3727 8668 3730 8622 3687 8608 3685 8656
TIME...MOT...LOC 0611Z 351DEG 15KT 3713 8634

RJS
Local storm report, Jul 21, 1:19 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 AM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     1 ESE GLASGOW           37.00N 85.91W
07/21/2018                   BARREN             KY   BROADCAST MEDIA

            VIEWER-RELAYED REPORT OF TREE DOWN ON CAR ON
            EAST FRONT STREET. TIME ESTIMATED BASED ON
            RADAR.

&&

RJS
Special weather statement, Jul 21, 1:36 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
136 AM CDT SAT JUL 21 2018

KYZ061-062-070>074-210715-
Warren-Logan-Simpson-Allen-Edmonson-Barren-Butler-
136 AM CDT SAT JUL 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LOGAN...
NORTHERN SIMPSON...CENTRAL ALLEN...SOUTH CENTRAL BUTLER...WARREN...
SOUTHWESTERN BARREN AND SOUTHEASTERN EDMONSON COUNTIES...

At 136 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles northeast of Russellville to
Mount Victor to 11 miles southeast of Brownsville. Movement was south
at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Bowling Green, Russellville, Scottsville, Plum Springs, Crestmoor,
Memphis Junction, Mount Victor, Anderson, Auburn and Smiths Grove.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3674 8696 3676 8605 3718 8610 3707 8684
TIME...MOT...LOC 0636Z 003DEG 16KT 3701 8676 3697 8640 3706 8615

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:03 PM CDTSevere Thunderstorm WarningLMKJefferson, Shelby42 min
Jul 20, 7:04 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell26 min
Jul 20, 7:21 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock24 min
Jul 20, 7:24 PM CDTSevere Thunderstorm WarningLMKMonroe21 min
Jul 20, 7:25 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford35 min
Jul 20, 7:35 PM CDTAreal Flood AdvisoryLMKAnderson, Bullitt, Franklin, Henry, Jefferson, Oldham and 3 more3 hr
Jul 20, 7:44 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe31 min
Jul 20, 7:47 PM CDTSpecial Weather StatementLMKMeade28 min
Jul 20, 7:53 PM CDTFlash Flood WarningLMKJefferson, Oldham, Shelby3 hr
Jul 20, 7:56 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade19 min
Jul 20, 7:58 PM CDTSpecial Weather StatementLMKBreckinridge32 min
Jul 20, 8:01 PM CDTTornado WarningLMKBreckinridge, Hancock29 min
Jul 20, 8:04 PM CDTSpecial Weather StatementLMKClark, Fayette, Jessamine26 min
Jul 20, 8:16 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Jefferson, Nelson, Shelby, Spencer29 min
Jul 20, 8:21 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson24 min
Jul 20, 8:28 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson32 min
Jul 20, 8:32 PM CDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 20, 8:35 PM CDTSevere Thunderstorm WarningLMKJefferson25 min
Jul 20, 8:40 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 2 more35 min
Jul 20, 8:45 PM CDTSpecial Weather StatementLMKBullitt30 min
Jul 20, 8:46 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby29 min
Jul 20, 8:48 PM CDTFlash Flood WarningLMKAnderson, Bullitt, Jefferson, Shelby, Spencer3 hr
Jul 20, 8:50 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Nelson, Shelby, Spencer25 min
Jul 20, 8:54 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin36 min
Jul 20, 8:55 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade35 min
Jul 20, 9:11 PM CDTTornado WarningLMKGrayson, Hardin34 min
Jul 20, 9:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock32 min
Jul 20, 9:18 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer27 min
Jul 20, 9:19 PM CDTFlash Flood WarningLMKAnderson, Mercer, Nelson, Washington, Woodford3 hr
Jul 20, 9:19 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade26 min
Jul 20, 9:21 PM CDTSpecial Weather StatementLMKFranklin24 min
Jul 20, 9:38 PM CDTSpecial Weather StatementLMKClinton37 min
Jul 20, 9:40 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart35 min
Jul 20, 9:40 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hancock, Hardin, Meade50 min
Jul 20, 9:59 PM CDTTornado WarningLMKHart16 min
Jul 20, 10:01 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson29 min
Jul 20, 10:09 PM CDTSevere Thunderstorm WarningLMKHardin, Larue21 min
Jul 20, 10:15 PM CDTSevere Thunderstorm WarningLMKGreen, Hart30 min
Jul 20, 10:15 PM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Nelson, Washington30 min
Jul 20, 10:20 PM CDTSpecial Weather StatementLMKBreckinridge40 min
Jul 20, 10:23 PM CDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 1 more37 min
Jul 20, 10:30 PM CDTTornado WarningLMKLarue15 min
Jul 20, 10:34 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio26 min
Jul 20, 10:47 PM CDTSevere Thunderstorm WarningLMKAdair, Green28 min
Jul 20, 10:54 PM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor19 min
Jul 20, 10:55 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin35 min
Jul 20, 11:10 PM CDTSpecial Weather StatementLMKAdair, Casey, Green, Russell, Taylor50 min
Jul 20, 11:16 PM CDTSpecial Weather StatementLMKGrayson, Hart, Ohio44 min
Jul 20, 11:38 PM CDTSpecial Weather StatementLMKClinton, Cumberland, Metcalfe37 min
Jul 20, 11:49 PM CDTAreal Flood AdvisoryLMKGrayson, Green, Hart116 min
Jul 20, 11:51 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Russell24 min
Jul 21, 12:02 AM CDTSpecial Weather StatementLMKBarren, Butler, Edmonson43 min
Jul 21, 12:11 AM CDTAreal Flood AdvisoryLMKClinton, Cumberland, Monroe3 hr
Jul 21, 12:28 AM CDTSpecial Weather StatementLMKClinton32 min
Jul 21, 12:42 AM CDTSpecial Weather StatementLMKButler, Edmonson, Warren33 min
Jul 21, 1:12 AM CDTSpecial Weather StatementLMKEdmonson, Warren33 min
Jul 21, 1:36 AM CDTSpecial Weather StatementLMKLogan, Warren39 min
Jul 21, 2:11 AM CDTSpecial Weather StatementLMKAllen, Logan, Simpson49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.